MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty removing a balloon occurred.A limb salvage case was performed on a calcified vessel.A 2.00mm x 120mm x 150cm coyote balloon and a v-14 control wire were delivered through a 4fr sheath through the calcified vessel.The wire and the balloon became stuck at the dorsalis pedis and excessive force had to be used to remove the balloon and the wire, which had become stuck together.It was noted that there was no harm to the patient, but the operator had intended to progress treatment further into the plantar arch.The case was abandoned and no further products were used.No patient complications resulted in relation to this event.
 
Additional Manufacturer Narrative
The returned product consisted of a coyote balloon catheter with the guide wire stuck in the device.There was 23mm of wire protruding out form the device tip, and 142.5cm of wire coming out from the hub of the device.The devices could not be separated during analysis.Microscopic and visual inspection revealed tip damage (smashed/compressed) and balloon/ damage (buckled) for approximately 10.6cm in length.Inspection of the rest of the device found no other damage or defect.The reported difficulty withdrawing the balloon was confirmed.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10969082
Report Number2134265-2020-17114
Device Sequence Number4168817
Product Code DQY
UDI-Device Identifier08714729797159
UDI-Public08714729797159
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2023
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0025570340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1